Ohio, 2003Flash Flood in Ohio, September 1, 2003
September 1, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 1, 1:52 PM EST, 8 hours 51 minutes earlier.
Area forecast discussion, Sep 1, 1:52 PM EST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 PM EDT MON SEP 1 2003
1ST BATCH OF HEAVY RAIN MOVING THROUGH EASTERN PORTIONS OF FA ATTM
WITH NEXT SHORT WV MOVING INTO WESTERN PORTION WITH NEXT BATCH.
MESOETA BEGINS TO TAPER OFF TO SCATTERED SHOWERS IN THE NW TIER BY
LATE MORNING AS NEXT LOW MOVES OFF. WILL EXTEND FLOOD WATCH TIL 11
AM IN ACCORD WITH THIS AND ANY RUNOFF THAT IS STILL ONGOING. MAY BE
SOME BREAK IN THE POPS TUESDAY NIGHT AS FRONT SAGS TO SOUTH...BUT
THEN RETURNS AS REMAINS OF TROPICAL SYSTEM MOVES UP THE MISSISSIPPI
AND OHIO VALLEYS. FOR NOW WENT WITH HIGH CHC POPS FOR WED AND WED
NIGHT AND CHCS ALONG OUR SE TIER FOR THURS. BEYOND THURS MUCH
DEPENDS ON FUTURE COURSE OF FABIAN AND WHAT IS COMING UP ALONG THE
SOUTHEAST GULF ACCORDING TO GFS.
TEMPS SIMILAR TO FWC MOS GUIDANCE BUT DID NOT GO AS HIGH FOR MAXS
TOMORROW COUNTING ON CLOUD COVER AND RAIN.
PIT 65 76 63 76 / 90 80 50 50
HLG 65 77 63 76 / 90 80 50 50
MGW 67 77 65 78 / 70 70 50 50
ZZV 65 77 64 77 / 90 80 50 50
PHD 65 76 64 77 / 90 80 50 50
FKL 61 72 59 73 / 90 80 40 50
DUJ 60 72 59 73 / 90 80 40 50
LBE 65 77 63 76 / 90 80 50 50
BTP 63 73 61 75 / 90 80 50 50
IDI 63 73 61 75 / 90 80 50 50
ODM 65 73 60 73 / 70 60 60 50
.PBZ...
MD...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Sep 1, 4:55 AM EST, 17 hours 48 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-010945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 AM EDT MON SEP 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OHIO HEADWATERS AREA.
RAIN AMOUNTS OVER 1.50 INCHES MAY OCCUR AND THIS AMOUNT CAN CAUSE
FLOODING ALONG SMALL STREAMS AND IN OTHER AREAS WITH POOR
DRAINAGE.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST
CENTRAL OHIO, MAINLY DURING THE AFTERNOON AND EVENING HOURS, WITH
THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
THERE MAY CONTINUE TO BE THE THREAT OF HEAVY RAIN AND ISOLATED
SEVERE THUNDERSTORMS TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 1, 7:35 PM EST, 3 hours 8 minutes before
OHZ041-050-059-069-PAZ007-013-020-WVZ001>004-020130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
835 PM EDT MON SEP 1 2003
...STORMS WITH HEAVY DOWNPOURS EXPECTED...
STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS THE COUNTY THROUGH
9:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY WIND GUSTS
TO 35 MPH, DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY RAIN.
THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD
CAUSE FLOODING IN POOR DRAINAGE AREAS.
STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Sep 1, 8:44 PM EST, 1 hour 59 minutes before
PAZ007-008-013-014-020245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
944 PM EDT MON SEP 1 2003
...STORMS WITH HEAVY DOWNPOURS CONTINUE...
STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS THE COUNTY THROUGH
10:45 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY WIND GUSTS
TO 30 MPH, DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY RAIN.
THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD
CAUSE FLOODING IN POOR DRAINAGE AREAS.
STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Local storm report, Sep 1, 9:29 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1029 PM EDT MON SEP 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM MORGANTOWN WV FLASH FLOODS
09/01/03 MONONGALIA ROAD FLOODING ALONG
FALLING RUN ROAD AND SUMMER
SCHOOL ROAD. REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Sep 1, 9:59 PM EST, 44 minutes before
PAZ009-015-016-022-020600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 PM EDT MON SEP 1 2003
...STORMS WITH HEAVY DOWNPOURS EXPECTED...
STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS THE COUNTY THROUGH
MIDNIGHT. SOME OF THE STORMS WILL BE ACCOMPANIED BY WIND GUSTS
TO 30 MPH, DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY RAIN.
THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD
CAUSE FLOODING IN POOR DRAINAGE AREAS.
STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Sep 1, 10:15 PM EST, 28 minutes before
WVZ021-022-020415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1115 PM EDT MON SEP 1 2003
...RAIN MOVING BACK INTO MONONGALIA AND MARION COUNTIES...
STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS MONONGALIA AND
MARION COUNTY THROUGH 12:15 AM. SOME OF THE STORMS WILL BE
ACCOMPANIED BY DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY
RAIN. THE GROUND IS SATURATED FROM EARLIER RAINFALL. ADDITIONAL
RAIN COULD BRING STREAMS AND CREEKS OUT OF THEIR BANKS. THE RAIN
WILL CAUSE PONDING OF WATER ON ROAD SURFACES.
STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Sep 1, 10:33 PM EST, 10 minutes before
PAZ007-020630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1133 PM EDT MON SEP 1 2003
...STREAM NEAR BANKFULL IN MUCH OF MERCER COUNTY...
RAIN OVER THE PAST SEVERAL HOURS HAS BROUGHT MANY STREAMS
IN MERCER COUNTY TO NEAR BANKFULL. ADDITIONAL RAINFALL
LATER TONIGHT COULD BRING THE STREAMS OUT OF THEIR BANKS.
STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Flash Flood, Jefferson
- When
- September 1, 10:43 PM EST to 11:55 PM EST
- Where
- Jefferson County, Bergholz
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
North Fork Creek overflowed and flooded State Route 524. Three people had to abandon their car and swim to safety. No injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20032 deaths · 1 event
- Flash Flooding and Flooding in Indiana, September 1 to 3, 2003$20 million · 47 events
- Flooding in Indiana, September 1 to 11, 2003$22 million · 11 events
- Flooding in Indiana, September 1 to 4, 20031 death · 2 events
- Rip Current in Florida, September 1, 20031 death · 1 event
- Flooding in Indiana, September 1 to 2, 2003$2.0 million · 2 events
- Damaging Wind in Indiana, September 1, 20031 injured · $200,000 · 60 kt wind · 1 event
- Wildfire in Montana, September 1 to 30, 2003$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, September 1, 2003$54,000 · 50 kt wind · 15 events
- Lightning Strike in Pennsylvania, September 1, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 1 to 2, 2003$90,000 · 1 event
- Tropical Storm in Texas, September 1 to 2, 2003$63,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374993.